MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM23A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/31/2025
Type of Reportable Event Death
Event or Problem Description
As reported by the field clinical specialist (fcs), during a transfemoral transcatheter aortic valve replacement (tavr) procedure with a 23 mm sapien 3 ultra valve, following successful valve implantation, an effusion was identified on the post-deployment echocardiography, and the patient's blood pressure dropped.A pericardial drain was placed, resulting in improvement of blood pressure; however, bleeding persisted.Further evaluation determined a perforation of the left ventricle (lv), which was attributed to the guidewire.There were no reported difficulties tracking or withdrawing the delivery system through the patient's anatomy.The patient was converted to open chest surgery, and the lv was repaired.The patient remained stable throughout the lv repair and was transferred to the intensive care unit (icu) in stable condition.There was no allegation of an edwards device deficiency.Subsequently, approximately two (2) months and sixteen (16) days post tavr procedure, the edwards patient support center (psc) was notified that the patient had passed away "while attempting to get the tavr procedure".The exact date and cause of death were not provided.No additional information was provided.
 
Additional Manufacturer Narrative
Per the instructions for use (ifu), cardiovascular injury including hematoma, perforation or dissection of vessels, ventricle, atrium, septum, myocardium or valvular structures that may require intervention are known potential adverse events associated the overall transcatheter valve replacement (tvr) procedure and may require intervention.There are several potential etiologies for ventricular perforation during a tvr procedure, including perforation by the guidewire, the delivery system, or the transvenous pacer (tvp) lead.Physicians are extensively trained by edwards before they are qualified to use the sapien transcatheter heart valve (thv).Training includes proper guidewire positioning, fixation of the tvp to prevent ventricle perforation, and careful manipulation of devices.Per the procedure didactic, patients with small ventricles are at particularly high risk for ventricular perforation.In this case, there was no allegation or indication a product malfunction contributed to this adverse event.Investigation results suggest procedural factors (perforation by the guidewire) caused or contributed to this event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24818708
Report Number2015691-2026-13976
Device Sequence Number9556109
Product Code NPT
UDI-Device Identifier00690103207828
UDI-Public(01)00690103207828(17)271014(10)67117907
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9750CM23A
Device Lot Number67117907
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age86 YR
Patient SexMale